Alert archive / New York / Wind Advisories in 2019

Wind Advisory 5, NWS Binghamton, NY

October 30, 201913 counties in New York

NWS Binghamton, NY issued this wind advisory at Oct 30, 2019, 2:50 PM EDT for 13 counties in New York. It took effect at Nov 1, 2019, 4:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2019, 2:50 PM EDT (18:50 UTC)
In effect from
Nov 1, 2019, 4:00 AM EDT
Expired
Nov 1, 2019, 11:12 AM EDT
In force
7 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

890 
WWUS71 KBGM 301850
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
250 PM EDT Wed Oct 30 2019

NYZ009-015>018-022-023-025-036-037-044-046-311900-
/O.NEW.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-Otsego-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, 
Hamilton, Oneida, Rome, Utica, Cortland, and Oneonta
250 PM EDT Wed Oct 30 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 15 to 30 mph with gusts of 40 to 50 mph 
  expected, especially at high elevations.

* WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, 
  Onondaga, Steuben, Schuyler, Tompkins, Madison, Southern 
  Oneida, Cortland and Otsego counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Gusty winds could topple unsecured objects. Falling
  tree limbs could cause a few power outages. Travel will become 
  more difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

DJP
6 follow-up statements
140 
WWUS71 KBGM 310051
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
851 PM EDT Wed Oct 30 2019

NYZ045-311000-
/O.EXA.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Chenango-
Including the city of Norwich
851 PM EDT Wed Oct 30 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected. Highest winds expected Friday morning.

* WHERE...Chenango county.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Gusty winds could topple unsecured objects. Falling
  tree limbs could cause a few power outages. Travel will become 
  more difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ009-015>018-022-023-025-036-037-044-046-311000-
/O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-Otsego-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, 
Hamilton, Oneida, Rome, Utica, Cortland, and Oneonta
851 PM EDT Wed Oct 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Seneca, Otsego, Cortland, Onondaga, Tompkins, Northern 
  Oneida, Madison, Southern Oneida, Steuben, Yates, Schuyler and 
  Southern Cayuga counties.

* WHEN...From 4 AM to 6 PM EDT Friday. Highest winds expected
  Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
643 
WWUS71 KBGM 310826
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
426 AM EDT Thu Oct 31 2019

NYZ009-015>018-036-037-010830-
/O.UPG.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
/O.NEW.KBGM.HW.W.0002.191101T0800Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
426 AM EDT Thu Oct 31 2019

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts as high as 55 to 65 
  mph expected.

* WHERE...Yates, Seneca, Southern Cayuga, Onondaga, Madison and 
  Oneida counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Damaging winds will blow down and uproot trees which
  may down power lines as well. Widespread power outages are 
  expected. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ057-010830-
/O.EXA.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Delaware-
Including the cities of Delhi and Walton
426 AM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Delaware county.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ022-023-025-044>046-010830-
/O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-
Including the cities of Corning, Hornell, Watkins Glen, Ithaca, 
Cortland, Norwich, and Oneonta
426 AM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Otsego, Cortland, Tompkins, Chenango, Steuben and 
  Schuyler counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
735 
WWUS71 KBGM 311816
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
216 PM EDT Thu Oct 31 2019

NYZ009-015>018-036-037-011830-
/O.CON.KBGM.HW.W.0002.191101T0800Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
216 PM EDT Thu Oct 31 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT
FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Seneca, Northern Oneida, Onondaga, Madison, Southern 
  Oneida, Yates and Southern Cayuga counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ022-023-025-044>046-057-011830-
/O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware-
Including the cities of Corning, Hornell, Watkins Glen, Ithaca, 
Cortland, Norwich, Oneonta, Delhi, and Walton
216 PM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Delaware, Otsego, Cortland, Tompkins, Chenango, 
  Steuben and Schuyler counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
846 
WWUS71 KBGM 010110
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
910 PM EDT Thu Oct 31 2019

NYZ009-015>018-036-037-012200-
/O.CON.KBGM.HW.W.0002.191101T0800Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
910 PM EDT Thu Oct 31 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT
FRIDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Seneca, Oneida, Onondaga, Madison, Oneida, Yates and 
  Southern Cayuga counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ022-023-025-044>046-057-012200-
/O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/
Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware-
Including the cities of Corning, Hornell, Watkins Glen, Ithaca, 
Cortland, Norwich, Oneonta, Delhi, and Walton
910 PM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Delaware, Otsego, Cortland, Tompkins, Chenango, 
  Steuben and Schuyler counties.

* WHEN...From 4 AM to 6 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
847 
WWUS71 KBGM 010834
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
434 AM EDT Fri Nov 1 2019

NYZ009-015>018-036-037-012200-
/O.CON.KBGM.HW.W.0002.000000T0000Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
434 AM EDT Fri Nov 1 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts as high as 55 to 65 
  mph.

* WHERE...Seneca, Oneida, Onondaga, Madison, Yates and Southern 
  Cayuga counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ022-023-025-044>046-057-012200-
/O.CON.KBGM.WI.Y.0005.000000T0000Z-191101T2200Z/
Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware-
Including the cities of Corning, Hornell, Watkins Glen, Ithaca, 
Cortland, Norwich, Oneonta, Delhi, and Walton
434 AM EDT Fri Nov 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Delaware, Otsego, Cortland, Tompkins, Chenango, 
  Steuben and Schuyler counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
420 
WWUS71 KBGM 011512
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1112 AM EDT Fri Nov 1 2019

NYZ009-015>018-036-037-011615-
/O.CAN.KBGM.HW.W.0002.000000T0000Z-191101T2200Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
1112 AM EDT Fri Nov 1 2019

...HIGH WIND WARNING IS CANCELLED...

Wind gusts will continue to decrease through the afternoon. While
a few gusts of 35 to 45 mph will occur, wind gusts are no longer
expected to reach advisory or warning criteria. 

$$

NYZ022-023-025-044>046-057-011615-
/O.CAN.KBGM.WI.Y.0005.000000T0000Z-191101T2200Z/
Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware-
Including the cities of Corning, Hornell, Watkins Glen, Ithaca, 
Cortland, Norwich, Oneonta, Delhi, and Walton
1112 AM EDT Fri Nov 1 2019

...WIND ADVISORY IS CANCELLED...

Wind gusts will continue to decrease through the afternoon. While
a few gusts of 25 to 40 mph will occur, wind gusts are no longer 
expected to reach advisory criteria. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:08 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 30, 1:08 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
108 PM EDT Wed Oct 30 2019

.SYNOPSIS...
Mostly cloudy yet mainly dry conditions are expected today.
However, rain chances increase tonight into Thursday as a large
low pressure system moves into the region. Showers may be heavy
at times Thursday evening as a powerful front blasts through
the area, perhaps with strong winds and thunder. Our weather
will turn much cooler Friday with gusty winds.

&&

.NEAR TERM /THROUGH THURSDAY/...
1230 PM Update...

Continued to pull back on rain chances this afternoon across our
western zones, with only a few sites reporting mist or sprinkles
across the Finger Lakes. Otherwise, still stuck under low to
midlevel clouds, with temperatures hovering in the mid/upper
50s across central NY and the upper 50s to low 60s across the
western Catskills and NE PA. Temperatures should only rise a
couple more degrees today, peaking generally in the low and
possibly mid 60s.

Otherwise, adjusted pops slightly for tonight through Thursday
night to match up more with latest guidance. Right now, we seem
to be looking at three batches of rain tonight through Thursday
night. A shortwave currently dragging showers through southern
Ontario will bring showers into our Finger lakes and western
Mohawk Valley zones tonight. At the same time, another surface
low currently over Tennessee quickly tracks northward towards
the mid-Atlantic, bringing a surge of more stratiform rain
across the Twin Tiers and NE PA by 6Z Thursday, with shower
activity across the rest of our area.

Moderate to heavy stratiform rain will be increasingly more
likely Thursday afternoon through the evening as the main
system, a strong low pressure system currently set to develop
across the Midwest, tracks into NW PA, across the lower Great
Lakes and finally into northern NY. The previous discussion
with more details regarding the Thursday night event continues
below.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
345 AM Update...
A strong system will impact the region with rain and wind as we
transition from October into November. While it will be busy in
the short term period in general; the main focus of concern in
terms of isolated flash flooding and strong convective winds,
will be with powerful cold front of the system as it blasts
through our area Thursday evening.

A rapidly strengthening low center will track over the Ohio
Valley Thursday through northwest PA-western to northern NY
Thursday night, and down the Saint Lawrence Seaway Friday.
Models have consolidated pretty well on the evolution of this
system. Strong southwest flow on Thursday will pair with the
right entrance region of a broad and fast upper jet maximum,
with forced ascent of an increasingly moist air mass. Ripples
embedded within the southwest flow will cause on-and-off waves
of showers on Thursday. Then Thursday evening, sharp upper
trough - itself containing a compact upper low - will take on a
negative tilt to cause a very strong cold front to punch through
the region. Ahead of and along that front, precipitable water
values will surge to about 1.75 inches, which is 4 standard
deviations above normal for the end of October. Additionally,
the southern component of a strong low level jet will be 3-4
standard deviations above normal magnitude, and 850mb moisture
flux will be even more anomalous. These are all hints that this
system could overperform in terms of rainfall amounts. Areal
average forecasts are 1 to 2 inches for this event, with
orographic enhancements of more than 2 inches on some of the
higher terrain. However, much of that could occur in a short
window of time late Thursday afternoon through evening; and on
the mesoscale there may be localized higher amounts. Foliage has
pretty much shut down evapotranspiration now, which along with
wetter soils from the last event a few days ago, will make the
ground more prone to yielding runoff. Thus at least isolated
flash flooding could occur, and at a minimum some roadway
flooding especially where leaves clog drains.

Finally, there will actually be some instability along the
front. High resolution model guidance reveals a convective line,
perhaps even a quasi-linear convective system (QLCS). While
there will not be much lightning, it will definitely be capable
of convective mixing down of strong winds. The Storm Prediction
Center has placed our region in a marginal to slight risk for
severe thunderstorms, primarily for damaging wind potential. As
with any QLCS with abundant shear, even an isolated tornado
cannot be ruled out, especially from Wyoming Valley southward.

The surge of warm and moist air ahead of the front, will produce
highs in the 60s; even near 70 for some lower elevations.
Halloween will indeed feel strange with humid and breezy
conditions; dewpoints will also get into the 60s. Temperatures
abruptly crash behind the front Thursday night; only upper 30s
to lower 40s by dawn. Little movement in the thermometer Friday,
with strong cold air advection and very gusty winds. From the
Finger Lakes through greater Syracuse-Utica we will probably see
gusts topping 40 mph Friday morning through midday and a Wind
Advisory may be needed. At least 30-40 mph gusts are expected
for the remainder of Central NY-Northeast PA yet occasional
higher gusts cannot be ruled out especially on elevated terrain.
Isolated power outages could occur.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Friday night through Saturday: Aside from a few possible
lingering lake effect rain or snow showers in northern Oneida
County before midnight, high pressure will move into the area
Friday night, bringing mostly clear to partly cloudy skies. Lows
will be on the chilly side, mainly in the upper 20s to lower
30s. Then mostly sunny on Saturday with highs in the mid 40s to
lower 50s.

Saturday night through Sunday night: A weak disturbance centered
in Canada may bring some lake enhanced rain and snow showers
across portions of Central New York, mainly north of the NY
Thruway, before ending Sunday evening. Otherwise, the majority
of the area will likely remain dry with partly cloudy skies.
Lows Saturday night and especially Sunday night will be
seasonably chilly (upper 20s to mid 30s Saturday night; mid 20s
to lower 30s Sunday night). Highs on Sunday will likely only
reach the lower to mid 40s across most of the area.

Monday through Tuesday: High pressure will be in control on
Monday, bringing partly to mostly sunny skies. Highs will be a
bit milder, mainly in the mid 40s to lower 50s. Tuesday's
forecast is a bit uncertain being this far out. At this time,
it appears a cold front associated with an area of low pressure
heading into the Great Lakes will be approaching the region from
the west, while a secondary area of low pressure may try to
develop off the Mid-Atlantic coast. Whether these two systems
will be able to phase to create a stronger coastal low remains
to be seen and will have to be monitored during the upcoming
days. Should this occur, most model guidance right now holds
this off until either late Tuesday or Wednesday. For now, just
went with slight chance POPs for rain showers on Tuesday,
potentially briefly starting as a mix of rain and snow showers.
Highs on Tuesday look to be in the 50s at this time.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Mainly Fuel Alternate ceilings are expected at most TAF sites
this morning, with the exception being at KRME where MVFR
ceilings are expected.

Ceilings likely improve to MVFR this afternoon at all TAF sites,
perhaps even briefly VFR, before dropping once again this
evening/tonight as a low pressure system moves into the region.
Greatest chance for restrictions this evening will be at KAVP as
ceilings lower to IFR and light rain moves into the area after
02Z or so. Similar restrictions are expected at KBGM after 06Z
and KRME after 09Z. At KSYR, KITH, and KELM, the bulk of the
rain activity moves in after the current TAF period ends (after
12Z), and therefore showers/rain were not included in this TAF
set. That being said, ceilings will likely lower to IFR at all
TAF sites late tonight/early Thursday morning, with the
exception perhaps being at KSYR.

Southeast winds at under 10 knots are expected throughout the
bulk of the TAF period. Winds may be a bit above 10 knots at
KITH after 00Z.

Outlook...

Thursday and Thursday night...Steady moderate to heavy rain
Thursday through Thursday night with more widespread
restrictions and probably times of low level wind shear as large
system moves through the region.

Friday...Mainly VFR as showers leave, but strong west winds
with gusts 30-40 knots continuing behind powerful cold front.

Friday night through Saturday...Mainly VFR.

Sunday...Mainly VFR, but restrictions will be possible at RME in
lake effect rain and snow showers.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MDP
NEAR TERM...HLC/MDP
SHORT TERM...MDP
LONG TERM...BJG
AVIATION...BJG
Hazardous weather outlook, Oct 30, 4:02 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
402 AM EDT Wed Oct 30 2019

NYZ024-025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-310815-
Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
402 AM EDT Wed Oct 30 2019

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...HEAVY RAIN AND STRONG WINDS POSSIBLE THURSDAY EVENING...

A large system will impact the region Thursday into Friday. This
will include a powerful front blasting through the region Thursday
evening, with heavy showers and perhaps thunder containing strong
gusty winds. Isolated severe thunderstorms and flash flooding will be
possible. Drains clogged with leaves may lead to roadway flooding.

The region will dry out Friday, though winds will frequently gust 30
to 40 mph, which could lead to a few power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-015>018-022-023-036-037-310815-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Madison-Southern Oneida-
402 AM EDT Wed Oct 30 2019

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...HEAVY RAIN AND STRONG WINDS POSSIBLE THURSDAY EVENING...

A large system will impact the region Thursday into Friday. This
will include a powerful front blasting through the region Thursday
evening, with heavy showers and perhaps thunder containing strong
gusty winds. Isolated flash flooding will be possible. Drains clogged
with leaves may lead to roadway flooding.

The region will dry out Friday, though winds may gust above 40 mph at
times, which could lead to scattered power outages. A Wind Advisory
may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in New York, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.